MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS IOL; LENS, MULTIFOCAL INTRAOCULAR

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS IOL; LENS, MULTIFOCAL INTRAOCULAR
Model Number ZLB00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Halo (2227)
Date of Event 05/23/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient weight and ethnicity: unknown as information was not provided.The device was manufactured at the (b)(4) site, which has been closed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported the intraocular lens (iol) was implanted in the patient's ocular sinister (left eye).Post-implant the patient complained of halos.The lens was explanted and replaced with a different model lens, zcb00 with the same diopter size.There was no delay in procedure, no incision enlargement, no suture(s), and no vitrectomy.The patient's pre-operative visual acuity was reported as 20/40, and post-operative visual acuity was 20/20.No further information is available.
 
Additional Manufacturer Narrative
Additional information was received, and the following fields were updated accordingly: section d-9: device available for evaluation: yes.Section d-9: date returned to manufacturer: 19-jul-2021.Section h-3: device evaluated by manufacturer: yes.Device evaluation: visual inspection under magnification revealed that the lens was received with a cut on the optic body and viscoelastic residue on the optic body and haptics, which is consistent with a lens that was handled during explant.A detached haptic was also observed.Based on the return condition of the lens, no further product evaluation could be performed.The complaint issue could not be confirmed, and no product deficiency could be identified.Conclusion: as a result of the investigation, there is no indication of a product malfunction or product quality deficiency.The reported issue was not verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional information: section h-3: device evaluated by manufacturer: yes.Device evaluation: product evaluation could not be performed since at the time of this investigation, the product had not been received.If the product is returned regarding this evaluation the case will be reopened to complete sample evaluation.Therefore, the reported issue could not be verified, and product quality deficiency could not be determined.Manufacturing records review: the manufacturing records for the product were reviewed, the product was manufactured and released according to specification.Historical data analysis: a search revealed that no other complaints have been received for this production order (po) number.Conclusion: as a result of the investigation, there is no indication of a product malfunction or product quality deficiency.The reported issue was not verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
LENS, MULTIFOCAL INTRAOCULAR
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e. st. andrew place
santa ana CA 92705
MDR Report Key11903768
Report Number2020664-2021-07030
Device Sequence Number3648722
Product Code MFK
UDI-Device Identifier05050474560697
UDI-Public(01)05050474560697(17)210730
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/30/2021
Device Model NumberZLB00
Device Catalogue NumberZLB00U0210
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/19/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 04/29/2021
Supplement Date Received by Manufacturer07/08/2021
08/11/2021
Initial Report FDA Received Date05/28/2021
Supplement Report FDA Received Date07/10/2021
08/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age76 YR